Alert archive / Nevada / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 9, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 27, 2022, 6:12 PM PDT for Clark County, Lincoln County, Nevada; Mohave County, Arizona. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2022, 6:12 PM PDT (01:12 UTC)
- Expired
- Jul 27, 2022, 7:00 PM PDT
- In force
- 48 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV
The radar
The Las Vegas radar (KESX), 109 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 1.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 664 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 2307 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
486
WUUS55 KVEF 280112
SVRVEF
AZC015-NVC003-017-280200-
/O.NEW.KVEF.SV.W.0009.220728T0112Z-220728T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
612 PM PDT Wed Jul 27 2022
The National Weather Service in Las Vegas has issued a
* Severe Thunderstorm Warning for...
Northwestern Mohave County in northwestern Arizona...
South central Lincoln County in south central Nevada...
Northeastern Clark County in southern Nevada...
* Until 700 PM PDT/700 PM MST/.
* At 612 PM PDT/612 PM MST/, a severe thunderstorm was located near
Moapa Town, moving southwest at 40 mph. Wind gusts of 60 mph have
been recorded in Moapa.
HAZARD...60 mph wind gusts.
SOURCE...Public.
IMPACT...Expect damage to roofs and trees.
* Locations impacted include...
Overton, Moapa Town, Moapa Valley, Echo Bay, Valley Of Fire, Sr 168
Mile Marker 21, Overton Beach, Echo Bay Campground, Coyote Springs
and Logandale.
This includes the following highways...
Interstate 15 in Arizona near mile marker 3.
Interstate 15 in Nevada between mile markers 63 and 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3703 11475 3664 11446 3644 11404 3614 11419
3640 11505 3691 11524
TIME...MOT...LOC 0112Z 054DEG 35KT 3659 11468
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CO2 follow-up statements
852
WWUS55 KVEF 280130
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
630 PM PDT Wed Jul 27 2022
AZC015-NVC003-017-280200-
/O.CON.KVEF.SV.W.0009.000000T0000Z-220728T0200Z/
Mohave AZ-Lincoln NV-Clark NV-
630 PM PDT Wed Jul 27 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM
PDT/700 PM MST/ FOR NORTHWESTERN MOHAVE...SOUTH CENTRAL LINCOLN AND
NORTHEASTERN CLARK COUNTIES...
At 629 PM PDT/629 PM MST/, a severe thunderstorm was located 17
miles northeast of The Motor Speedway, moving southwest at 40 mph.
Gusty winds will arrive well before any precipitation or lightning.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs and trees.
Locations impacted include...
Overton, Moapa Town, Moapa Valley, Echo Bay, Valley Of Fire, Sr 168
Mile Marker 21, Overton Beach, Echo Bay Campground, Coyote Springs
and Logandale.
This includes the following highways...
Interstate 15 in Arizona near mile marker 3.
Interstate 15 in Nevada between mile markers 63 and 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3703 11475 3664 11446 3644 11404 3614 11419
3640 11505 3691 11524
TIME...MOT...LOC 0129Z 054DEG 35KT 3649 11485
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CO002
WWUS55 KVEF 280158
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
658 PM PDT Wed Jul 27 2022
AZC015-NVC003-017-280208-
/O.EXP.KVEF.SV.W.0009.000000T0000Z-220728T0200Z/
Mohave AZ-Lincoln NV-Clark NV-
658 PM PDT Wed Jul 27 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MOHAVE...SOUTH
CENTRAL LINCOLN AND NORTHEASTERN CLARK COUNTIES WILL EXPIRE AT 700 PM
PDT/700 PM MST/...
The storm which prompted the warning has moved west towards Lake
Mead. Therefore, the warning will be allowed to expire. However
gusty winds are still possible with this thunderstorm.
LAT...LON 3703 11475 3664 11446 3644 11404 3614 11419
3640 11505 3691 11524
TIME...MOT...LOC 0158Z 054DEG 35KT 3634 11511
$$
COWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 12:57 PM PDT, 5 hours 15 minutes earlier.
Area forecast discussion, Jul 27, 12:57 PM PDT, 5 hours 15 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1257 PM PDT Wed Jul 27 2022 .SYNOPSIS...With this moisture and weather pattern staying in place, afternoon storm chances will persist through next week. Heavy rain and flash flooding are the primary concerns, but the potential of stronger winds exists across southern Nevada this evening. The high humidity will help hold temperatures down, especially in areas where rain occurs. && .SHORT TERM...Today and tomorrow. Satellite imagery is showing the morning stratus quickly dissipating across the area. Dewpoints in the eastern half of the CWA are currently in the upper 50s and 60s. With moisture in place and clearing skies, these areas should destabilize quite nicely this afternoon. The 12z HREF mean has CAPE values of 1000-1500 J/kg around the NV-AZ-UT border intersection. As such, the high terrain of Mohave, Clark, and Lincoln counties will be favored for storm development this afternoon, with lesser coverage in Nye and Inyo counties. An MCV moving west along I-40 will likely enhance storm coverage across Mohave County, where a Flash Flood Watch remains in effect. As convective outflows in Lincoln County and southwest Utah begin to merge, storms will try to advance southwest along I-15 into the Las Vegas Valley this evening. These events are notorious for producing strong winds in the valley. Hi-res guidance has shown a consistent signal for this scenario, highlight the Las Vegas metro with a 70% chance of winds greater than 35 mph and a 10% chance of winds in excess of 58 mph. However, this scenario is highly dependent on how this afternoon plays out. If storms move into the valley and overturn the airmass (like on Monday), the lack of instability may preclude the northeasterly thunderstorm push. So if the local airmass can stay relatively pristine, we'll be watching to our northeast very closely. Tomorrow could play out fairly similarly, with a slight decrease in storm coverage expected. Afternoon storms are expected to form on the high terrain, before congealing outflows try to bring in storms from the north during the evening. The more northerly trajectory (rather than northeasterly) may make it harder for storms and gusty winds to reach the valley. Regardless, locally heavy rain, flash flooding, and gusty winds will be possible with any storm. Outside of the storms, high temperatures will around 100-105 in our lower elevations, which is about 5 degrees below normal. .LONG TERM...Friday through next Wednesday. The active monsoon currently in place shows no signs of significantly changing in the extended forecast. Sandwiched between a high over northern California and another in Texas, we'll be left under the influence of an inverted trough through the weekend. This feature will help spark afternoon thunderstorms in this continually moist airmass. GFS and ECMWF ensembles keep PWATs around 1.25"-1.5" well into next week. As we head into next week, the NorCal high weakens and retreats to the Four-Corners region, placing our area in a more-typical monsoon pattern. With moisture and afternoon precip chances remaining in the forecast, temperatures will continue to be below average. High temps in our lower elevations are expected to hover around 100-105 through the period. && .AVIATION...For Harry Reid... Winds should generally be east to southeast through the afternoon around 8-10 kts, but with thunderstorms influences it's possible that winds may become more variable by mid to late afternoon. A few thunderstorms will be possible once again near the terminal into tonight, any of which will be capable of producing gusty outflow winds and lower CIGs to around 8000ft. Guidance is continuing to indicate an enhanced potential for thunderstorm activity moving into the Vegas valley from the northeast this evening, and this potential has been included in the TAF after 03Z with gusty northeasterly winds to 30kts. Once the storms pass, expected light and variable winds to redevelop once again by Thursday morning. Afternoon thunderstorms chances will remain in the forecast through Thursday. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered showers and thunderstorms will remain over the area through this afternoon and evening, especially in the higher terrain of southern Nevada, western Arizona, and far eastern southern California. Gusty winds and CIGs lowering to 8000ft are all possible in and near thunderstorm activity. Model guidance is indicating an enhanced threat of thunderstorms affecting the Las Vegas area TAF sites this evening, with northeasterly winds gusting to 30kts possible mainly after 03Z. Thunderstorm activity will remain in the forecast through Thursday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Woods AVIATION...Gorelow For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jul 27, 4:43 PM PDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
443 PM PDT WED JUL 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM FLASH FLOOD 5 NNE GOLDEN VALLEY 35.28N 114.18W
07/27/2022 MOHAVE AZ DEPT OF HIGHWAYS
ARIZONA DOT REPORTS DEBRIS AND WATER HAVE
BEEN REPORTED ON HIGHWAY 93 NEAR MM62.
&&
VARIANLocal storm report, Jul 27, 4:52 PM PDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
452 PM PDT WED JUL 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM FLASH FLOOD 15 NNE DOLAN SPRINGS 35.78N 114.13W
07/27/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY WEBCAM SHOWS WATER FLOWING
OVER PIERCE FERRY RD. AT ARCHIBALD WASH.
&&
VARIANThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 5:19 PM PDT | Areal Flood Advisory | VEF | Clark, Nye | 3 hr |
| Jul 27, 6:09 PM PDT | Areal Flood Advisory | VEF | Clark, Lincoln | 3 hr |
| Jul 27, 6:57 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 48 min |
| Jul 27, 7:19 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 27, 7:38 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 52 min |
| Jul 27, 7:41 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 79 min |
| Jul 27, 9:01 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Jul 28, 4:00 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 45 min |
| Jul 28, 4:46 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 59 min |
| Jul 28, 4:53 PM PDT | Severe Thunderstorm Warning | VEF | Nye | 52 min |
| Jul 28, 1:41 PM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 28, 3:00 PM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2022Severe Thunderstorm Warnings in Arizona, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.